MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex biliary rx covered stent was to be implanted to treat a biliary tract stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during unpacking, a pinhole was noted on the stent cover.The stent was not introduced inside the patient.The procedure was completed with another walflex biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 2978 captures the reportable event of stent cover damaged.Block h10: a wallflex biliary rx covered stent and delivery system were returned for analysis.The shipping mandrel was retuned with the device.Visual examination of the returned device found the stent was received partially deployed and the stent cover was found with acceptable holes.No other problems with the stent and delivery system were noted.The reported event of stent cover damage/defective was confirmed as holes were noted on the stent cover.However, the number and size of holes were acceptable according to wallflex device specifications and this is considered a cosmetic defect.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on september 21, 2020 that a wallflex biliary rx covered stent was to be implanted to treat a biliary tract stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during unpacking, a pinhole was noted on the stent cover.The stent was not introduced inside the patient.The procedure was completed with another walflex biliary stent.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10678079
Report Number3005099803-2020-04557
Device Sequence Number14110272
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0024985900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight68